MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE TLX INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE INC. NUVASIVE TLX INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 5902931P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Chest Pain (1776); Pneumonia (2011); Tachycardia (2095); Back pain (4895)
Date of Event 12/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The event was identified during a review of the lumbar interbody study, the report identified that on (b)(6) 2024 transforaminal lumbar interbody fusion at l5-s1 with bilateral posterior fixation l5-s1.On (b)(6) 2024 pulmonary embolism presented to the ed on (b)(6) 2024 with acute onset chest pain that radiates into the back pain was so severe patient took an oxycodone prior to ed arrival.On exam in ed, afebrile, tachypnea, sating 93% ra and ct showed small acute pe and right upper lobe, right lower lobe shows ground-glass changes with atelectasis concern for possible pulmonary infarct.Patient was admitted on heparin drip.Also concern for community acquired pneumonia based on ct and elevated wbc.Stable on discharge on (b)(6) 2024.
 
Additional Manufacturer Narrative
No device malfunction was alleged so no device was returned, no radiographs or lab reports provided so the complaint was not confirmed.Review of the reported event identified the patient presented to an emergency department with acute onset chest pain that radiates into the back pain, testing identified a small acute pulmonary embolism and the right upper lobe, right lower lobe shows ground-glass changes with atelectasis concern for possible pulmonary infarct.Patient was admitted on heparin drip.Also concern for community acquired pneumonia.The root cause is considered the result of patient related factors as no product malfunction was alleged or identified.The reported pulmonary embolism is identified in the device labeling as known possible complications and unrelated to the nuvasive device.No additional investigation required.Manufacturing review: no lot code information was provided so a complete manufacturing review could not be completed.Although review of ncmr records and similar events notes no non-conformances with respect to material type, treatments or dimensions that may have caused or contributed to this mode of failure.Labeling review: "contraindications contraindications include, but are not limited to.6.Patients with physical or medical conditions that would prohibit beneficial surgical outcome." "residual risks and potential side effects as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection; damage to blood vessels, spinal cord or peripheral nerves; pulmonary emboli." "warnings, cautions and precautions the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery." "post-operative warnings during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.".

Brand Name
NUVASIVE TLX INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd
san diego, CA 92121
MDR Report Key21578331
Report Number2031966-2025-00038
Device Sequence Number9467732
Product Code MAX
UDI-Device Identifier00887517958419
UDI-Public887517958419
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171633
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5902931P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Other;
Patient Age51 YR
Patient SexMale